Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 27, 2010, 10:03 PM CDT for Florence County, Wisconsin. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2010, 10:03 PM CDT (03:03 UTC)
- Expired
- Jul 28, 2010, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Florence County, WI
The radar
The Marquette radar (KMQT), 91 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
551
WGUS53 KGRB 280303
FFWGRB
WIC037-280900-
/O.NEW.KGRB.FF.W.0006.100728T0303Z-100728T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1003 PM CDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLORENCE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 400 AM CDT WEDNESDAY
* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
WILL CONTINUE TO PASS OVER THE AREA THROUGH EARLY WEDNESDAY
MORNING. DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
FALLEN THIS EVENING WITH LOCALLY HIGHER 4 TO 5 INCH AMOUNTS NEAR
TIPLER. UP TO ANOTHER INCH OF RAIN IS EXPECTED THROUGH EARLY
WEDNESDAY MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE AND TIPLER. MUCH OF THE RAIN HAS FALLEN OVER THE PINE
RIVER BASIN...EXPECT RAPID RISES ON THE PINE RIVER AND ADJOINING
SMALL STREAMS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS AND COUNTRY ROADS. DO NOT DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO
GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GREEN
BAY.
&&
LAT...LON 4599 8842 4600 8836 4597 8831 4596 8818
4592 8809 4590 8810 4587 8806 4582 8812
4579 8805 4571 8806 4573 8867 4600 8866
4600 8862 4602 8860 4602 8850
$$
TDH2 follow-up statements
762
WGUS73 KGRB 280507
FFSGRB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1207 AM CDT WED JUL 28 2010
WIC037-280900-
/O.CON.KGRB.FF.W.0006.000000T0000Z-100728T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLORENCE WI-
1207 AM CDT WED JUL 28 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FLORENCE COUNTY UNTIL
400 AM CDT...
AT 1205 AM CDT...RUNOFF FROM HEAVY STORMS EARLIER TONIGHT WILL
CONTINUE TO AFFECT THE COUNTY THIS MORNING. RADAR ESTIMATES
INDICATE 3 TO 5 INCHES OF RAIN FELL OVER PART OF THE COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...FLORENCE AND TIPLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.
&&
LAT...LON 4599 8842 4600 8836 4597 8831 4596 8818
4592 8809 4590 8810 4587 8806 4582 8812
4579 8805 4571 8806 4573 8867 4600 8866
4600 8862 4602 8860 4602 8850
$$
TDH441
WGUS73 KGRB 280907
FFSGRB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
407 AM CDT WED JUL 28 2010
WIC037-280916-
/O.EXP.KGRB.FF.W.0006.000000T0000Z-100728T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLORENCE WI-
407 AM CDT WED JUL 28 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FLORENCE COUNTY HAS
BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN ENDED OVER THE WARNED AREA SEVERAL
HOURS AGO. AT 330 AM THE FLORENCE COUNTY SHERIFFS DEPARTMENT HAD NO
REPORTS OF FLOODING PROBLEMS IN THE COUNTY. IT IS STILL POSSIBLE
THAT ONCE THE SUN RISES SOME FLOODING THAT WAS NOT SEEN EARLIER MAY
BE REVEALED. PLEASE INFORM YOUR LOCAL LAW ENFORCEMENT AGENCY IF YOU
OBSERVE FLOODING.
LAT...LON 4599 8842 4600 8836 4597 8831 4596 8818
4592 8809 4590 8810 4587 8806 4582 8812
4579 8805 4571 8806 4573 8867 4600 8866
4600 8862 4602 8860 4602 8850
$$
MGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:31 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jul 27, 3:31 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT TUE JUL 27 2010 .SHORT TERM...TONIGHT AND WEDNESDAY. FORECAST CONCERNS ON PCPN POTENTIAL WITH ADVANCING COLD FRONT. MCV FROM OVERNIGHT CONVECTION AND LLVL JET HAS MAINTAINED CONVECTION THROUGH THE DAY OVER CENTRAL INTO NORTHEAST WI. QUESTION IS WHAT THE DAYS RAIN HAS DONE TO POTENTIAL FOR ADDITIONAL STORMS. VARIETY OF BOUNDARIES LEFT BEHIND IN ADDITION TO WARM FRONT VCNTY MSP AND COLD FRONT WESTERN MN. HAVE TRENDED TOWARDS SCENARIO PORTRAYED IN RAPID UPDATE RUC...WITH DEVELOPMENT WESTERN WI/EASTERN MN...AND ADVANCING LINE OVERNIGHT WITH THE COLD FRONT. STILL CAPPED A BIT IN MSP AREA GIVEN 18Z SOUNDING...THOUGH NO INHIBITION AND 1200 CAPE IN GRB. SLIGHT RISK REMAINS FOR HAIL AND DAMAGING WINDS OVER CENTRAL AND NORTHEAST WI...WITH INCREASING SHEAR AS JET SINKS SOUTH INTO WESTERN LAKES. PRECIP WATERS STILL IN 1.5 TO 2 INCH RANGE WITH ONE INCH RAINFALL AMOUNTS ALREADY REPORTED IN CENTRAL WI THIS AFTERNOON. POTENTIAL FOR 1 TO 1.5 INCH AMOUNTS OVER CWA TONIGHT...NAM/RUC POINT TO NORTHERN WI...THOUGH CONFIDENCE IN FORECAST LOW. FRONT TO MOVE THROUGH EARLY MORNING HOURS. 850 FLOW SHIFTS NW WITH DRIER CONDITIONS BY AFTERNOON. .LONG TERM...WEDNESDAY NIGHT THRU NEXT TUESDAY. SURFACE HIGH PRESSURE AREA TO DOMINATE THE AREA/S WEATHER INTO FRIDAY. IN GENERAL...THE SURFACE HIGH PRESSURE AREA IS NEARLY STATIONARY OVER THE GREAT LAKES REGION WHILE THE RETURN FLOW ON THE BACK SIDE OF THE HIGH REMAINS OVER THE NORTHERN PLAINS. MODELS HAVE BEEN ATTEMPTING TO SLIDE SOME PCPN INTO THE AREA FROM THE WEST FRIDAY INTO SUNDAY PERIOD. THIS MORNING MODEL RUNS HAVE TRENDED WITH A FRONTAL BOUNDARY SHIFT NORTH INTO IOWA LATER FRIDAY AS A SHORT WAVE TROF WITH A RRQ REGION OF THE UPPER JET SLIDES SEWD OVER OR NEAR THE FORECAST AREA. GFS IS VERY AGGRESSIVE WITH THIS FEATURE WHILE THE NAM KEEPS THESE DYNAMICS FURTHER SOUTH AND WEST. AT THIS TIME WILL CONFINE BEST CHC OF RAIN FOR AREAS SOUTH AND WEST OF THE AREA LATE FRIDAY INTO THE FRIDAY NIGHT PERIOD. REMOVED THE AFTERNOON CHC FOR SATURDAY...MAY BE NEEDED LATER ON BUT THE THREAT OF THIS BOUNDARY SHIFTING TOWARD TOWARD THE REGION IS QUESTIONABLE. DUE TO LACK OF CONSISTENCY WITH FEATURES FOR FOCUS OF CONVECTION...AFTER FRIDAY NIGHT WILL LEAN TOWARD A DRIER FORECAST UNTIL THE MONDAY NIGHT INTO TUESDAY TIME WHERE MDM PROGS ARE IN RELATIVELY GOOD AGREEMENT THAT FAR OUT WITH A FROPA PASSAGE. && .AVIATION...COLD FRONT ADVANCING THROUGH STATE TONIGHT WILL BRING THUNDERSTORMS TO AREA THIS EVENING INTO OVERNIGHT HOURS. VFR CONDITIONS BEHIND FRONT WED AFTERNOON. && .HYDROLOGY...HIGH RAINFALL RATES AND RAINFALL AMOUNTS ON ONE TO TWO INCHES AGAIN INCREASES RISK OF FLOODING. SEE ESF. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/TDH
Hazardous weather outlook, Jul 27, 4:14 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 414 PM CDT TUE JUL 27 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 414 PM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST WISCONSIN TONIGHT. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN ARE THE MAIN THREATS WITH THESE STORMS. THERE IS ALSO A POTENTIAL FOR TORNADOES EARLY THIS EVENING OVER CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-282115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 414 PM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS WITH LARGE HAIL AND STRONG WIND GUSTS. THESE STORMS MAY POSE A HAZARD FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 8:51 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
851 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST 5 NW RHINELANDER 45.68N 89.48W
07/27/2010 E65.00 MPH ONEIDA WI PUBLIC
REPORTED IN NEWBOLD.
&&
BERSCHLocal storm report, Jul 27, 9:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
902 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG MANITOWISH WATERS 46.13N 89.88W
07/27/2010 VILAS WI EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT THE
COUNTY
&&
TOMHLocal storm report, Jul 27, 9:05 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG 6 E ALVIN 46.01N 88.68W
07/27/2010 FOREST WI PUBLIC
TREES DOWN ON HWY 70 NEAR FLORENCE COUNTY BORDER. TIME
ESTIMATED.
&&
BERSCHLocal storm report, Jul 27, 9:15 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MANITOWISH WATERS 46.13N 89.88W
07/27/2010 VILAS WI EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT THE
COUNTY
&&
TOMHLocal storm report, Jul 27, 9:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST IRMA 45.34N 89.66W
07/27/2010 E60 MPH LINCOLN WI AMATEUR RADIO
HWY 39 AND COUNTY ROAD J.
&&
BERSCHLocal storm report, Jul 27, 9:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
929 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG 2 S FLORENCE 45.90N 88.25W
07/27/2010 FLORENCE WI PUBLIC
TREES DOWN ON HWY 70 AND COUNTY ROAD N.
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:09 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 66 min |
| Jul 27, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 54 min |
| Jul 27, 7:31 PM CDT | Flash Flood Watch | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 6 hr |
| Jul 27, 7:31 PM CDT | Tornado Warning | GRB | Vilas | 44 min |
| Jul 27, 8:01 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 59 min |
| Jul 27, 8:16 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 36 min |
| Jul 27, 8:34 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 41 min |
| Jul 27, 8:55 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oneida | 65 min |
| Jul 27, 9:16 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 59 min |
| Jul 27, 9:39 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 51 min |
| Jul 27, 9:46 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Marinette, Oconto | 44 min |
| Jul 27, 9:54 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 37 min |
| Jul 27, 10:20 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 37 min |
| Jul 27, 10:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 61 min |
| Jul 27, 11:05 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 29 min |
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.